:( Hello everyone, I am new here. I have just finished reading Dr. Roizen and Dr. Mehmet Oz's website where they caution that if you are on a statin drug to lower your Vitamin E but primarily your Vitamin C consumption down to 100 mg. a day. I currently take 1000mg 2x a day plus 200 mg that it already in my multi. I had pneumonia 1 year and 7 months ago and since then I have never had a cold. I attribute this to my upping Vitamin C to this level. Has anyone out there heard of this connection of Vitamin lowering the effect of a statin drug? Thanks for any info you can give me.
This bad advice is based on a study by Brown, et. al. published in JAMA, around 1994 if memory serves. The end-point was "lower cholesterol" (rather than better heart health) and they looked at intimal thickenning, again, if my memory still works.
The first thing I noticed after reading the study paper in JAMA is that all the OBJECTIVE laboratory measures were BETTER in the vitamin treated group. This was not mentioned in the paper (insulin was lower, glucose was lower, etc. etc.)
But the "news" was - don't take vitamins with statins.
Later, I noticed that the study was run five years previously ??!!?? (Maybe it came out in 1999, but had been run in 1994). Why wait five years? Then I found indications that they had "dropped" large numbers of participants. So this was a very strange study, to say the least, and with all the money that supports statins, I found no reason to place much stock, yet this advice persists.
Owen R. Fonorow, Orthomolecular Naturopath
My statements have not been evaluated by the Food and Drug Administration. Any product mentioned is not intended to diagnose, treat, cure or prevent any disease.”